Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 7, 2006, 3:55 PM MST. It took effect at Nov 7, 2006, 4:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2006, 3:55 PM MST (22:55 UTC)
- In effect from
- Nov 7, 2006, 4:00 PM MST
- Expired
- Nov 8, 2006, 11:07 AM MST
- In force
- 19 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 072255 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 355 PM MST TUE NOV 7 2006 WYZ067-080700- /O.UPG.KCYS.HW.A.0012.061108T0600Z-061108T1900Z/ /O.NEW.KCYS.HW.W.0017.061107T2300Z-061108T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 355 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS HAVE INCREASED ACROSS SOUTHERN PLATTE COUNTY IN THE TYPICAL HIGH WIND AREAS. THEREFORE THE EARLIER ISSUED HIGH WIND WATCH HAS BEEN UPDATED TO A HIGH WIND WARNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ061>066-069-080700- /O.CON.KCYS.HW.A.0012.061108T0600Z-061108T1900Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE 355 PM MST TUE NOV 7 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY MORNING. WINDS HAVE SLOWED TO BELOW WARNING CRITERIA FOR THE REMAINDER OF THE AFTERNOON...BUT RE-INTENSIFICATION IS POSSIBLE LATER THIS EVENING. STRONG WINDS AT MOUNTAIN TOP LEVEL WILL COMBINE WITH A STRONG PRESSURE GRADIENT AT THE SURFACE TO BRING THE THREAT OF HIGH WINDS TO THE REGION LATE TONIGHT. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN THE LOWER ELEVATIONS. WIND GUSTS IN THE MOUNTAINS COULD REACH 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GRIFFITH
3 follow-up statements
000 WWUS75 KCYS 080523 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1023 PM MST TUE NOV 7 2006 WYZ067-081330- /O.CON.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1023 PM MST TUE NOV 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE TO BLOW OVER NIGHT ON EH EASTERN PLAINS OF PLATTE COUNTY. WINDS ARE FORECAST TO GUST OVER 60 MPH THROUGH NOON WEDNESDAY. THE STRONGEST GUSTS THIS EVENING HAVE BEEN RECORDED AT THE BORDEAUX EXIT ALONG INTERSTATE 25. THE PEAK GUST WAS 71 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ061>066-069-081330- /O.EXT.KCYS.HW.A.0012.061108T1000Z-061108T1900Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE 1023 PM MST TUE NOV 7 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 3 AM MST WEDNESDAY THROUGH WEDNESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 3 AM MST WEDNESDAY THROUGH WEDNESDAY MORNING. WESTERLY WINDS HAVE BEEN STRONG BUT BELOW WARNING CRITERIA ACROSS THE WIND CORRIDOR IN SOUTHEAST WYOMING HOWEVER THE IT STILL LOOKS LIKE GUSTS TO 60 MPH IN THE LOWER ELEVATIONS AND TO 70 MPH IN THE MOUNTAINS WILL STILL BE POSSIBLE THROUGH NOON WEDNESDAY. AS OF 10 PM CHEYENNE HAS HAD A GUST TO 49 MPH...LARAMIE 45 MPH AND OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE IN THE 40 TO 50 MPH RANGE WITH A PEAK GUST OF 62 MPH NEAR VEDAUWOO. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GRIFFITH
000 WWUS75 KCYS 080943 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 243 AM MST WED NOV 8 2006 WYZ061>066-069-081045- /O.CAN.KCYS.HW.A.0012.061108T1000Z-061108T1900Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE 243 AM MST WED NOV 8 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE THREAT OF HIGH WINDS HAS DECREASED THUS WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED TO OCCUR. $$ WYZ067-081900- /O.CON.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 243 AM MST WED NOV 8 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE TO BLOW ON THE PLAINS OF PLATTE COUNTY IMMEDIATELY ADJACENT TO THE LARAMIE RANGE. WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH SOME GUSTS OVER 60 MPH THROUGH NOON TODAY. THE STRONGEST GUSTS EARLY THIS MORNING HAVE BEEN RECORDED AT THE BORDEAUX EXIT ALONG INTERSTATE 25. THE PEAK GUST WAS 66 MPH AT 1225 AM MST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JR
000 WWUS75 KCYS 081807 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1107 AM MST WED NOV 8 2006 WYZ067-081915- /O.CAN.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1107 AM MST WED NOV 8 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY. WEST WINDS WILL CONTINUE TO BLOW AT 25 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MID AFTERNOON. HOWEVER...THESE SPEEDS ARE BELOW HIGH WIND CRITERIA. TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ARE STILL URGED TO DRIVE WITH EXTRA CAUTION UNTIL THE WINDS DECREASE LATE THIS AFTERNOON. . $$ NEZ021-054-055-082100- /O.NEW.KCYS.WI.Y.0018.061108T1807Z-061108T2100Z/ MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1107 AM MST WED NOV 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY FOR CHEYENNE...KIMBALL AND MORRILL COUNTIES IN THE NEBRASKA PANHANDLE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. WEST WINDS HAVE INCREASED ACROSS THE CENTRAL AND ESPECIALLY THE SOUTHERN NEBRASKA PANHANDLE LATE THIS MORNING. SPEEDS WERE FROM 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH 2 PM MST AND THEN DECREASE TO 15 TO 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 7, 2:52 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 7, 2:52 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MST TUE NOV 7 2006
.SHORT TERM...FOR TONIGHT THROUGH WEDNESDAY NIGHT...STEADY SYNOPTIC
TRANSITION THROUGH THE PERIOD AS THE CURRENT UPPER RIDGE SLIDES EAST
MAKING WAY FOR A DEVELOPING EASTERN PACIFIC TROUGH. A STRONG
ASSOCIATED SURFACE LOW OVER WESTERN CANADA IS RESOLVED WELL BY THE
GFS AND WRF THIS HOUR...AND BOTH SOLUTIONS DRAG IT ALONG A PATH
TOWARDS THE NORTHERN GREAT LAKES BY MID AFTERNOON WEDNESDAY. AS IT
PASSES BY WYOMING OVERNIGHT...THE GRADIENTS WILL TIGHTEN MAKING
ANOTHER PERIOD OF HIGH WINDS POSSIBLE. RAW GUIDANCE NUMBERS ARE NOT
AT ALL IMPRESSIVE...BUT 700 MB WIND PROGS ARE VERY MUCH SO...WITH 50
TO 70 KTS SUSTAINED ACROSS THE WESTERN HALF OF THE FORECAST AREA.
THIS ALONE LENDS CONFIDENCE IN A WIND EVENT FOR THE LARAMIE RANGE
AND SIERRA MADRE...BUT NOT SO MUCH FOR THE ADJACENT PLAINS.
HOWEVER..CONSIDERING THE REIGNING CLIMATOLOGICAL GRADIENT
THRESHOLDS...IT IS QUITE POSSIBLE THE GAP WINDS WILL BRING THE
ADJACENT PLAINS TO WARNING CRITERIA. REGARDLESS...THE GRADIENTS
WOULD NOT TIGHTEN SUFFICIENTLY FOR HIGH WINDS UNTIL AROUND
MIDNIGHT...AND THE PREVIOUS HIGHLIGHT BEGAN AT 00Z WHICH SEEMS TOO
EARLY...SO HAVE DELAYED IT UNTIL 06Z. WILL LET THE EVENING CREW
MAKE THE FINAL DECISION TO UPGRADE IT OR NOT AND FOR WHAT AREA. THE
SURFACE LOW WILL TRACK AWAY RAPIDLY DURING THE DAY WEDNESDAY...BUT
IT WILL STILL DRAG A FRONT THROUGH THE CWA IN THE LATE AFTERNOON.
THIS WILL GIVE THE SOUTHERN PLAINS A CHANCE TO WARM UP NICELY
AGAIN. ALSO BEHIND THE FRONT...THE WINDS WILL TURN UPSLOPE FOR A
SHORT TIME. DURING THIS SHORT TIME...THE GFS AND WRF HAVE TRENDED
TOWARDS AN INCREASING PROBABILITY OF PRECIP IN THE NORTHERN TIER
CLOSER TO THE UPPER ENERGY. HAVE THEREFORE ADDED SOME POPS FOR LATE
WEDNESDAY NIGHT.
.LONG TERM...AN UPPER TROUGH WILL MOVE INTO THE WESTERN PORTION OF
THE CWA THURSDAY MORNING...WITH PVA OCCURRING ACROSS THE FORECAST
AREA. A COLD FRONT ASSOCIATED WITH THE WAVE..WILL MOVE ACROSS THE
AREA DURING THE DAY. ENOUGH MOISTURE WILL BE AVAILABLE TO INCLUDE A
CHANCE OF SHOWERS ACROSS THE CWA. SNOW WILL OCCUR IN THE MOUNTAINS
AND DURING THE EARLY MORNING HOURS AT THE LOWER ELEVATIONS. THE
PRECIP WILL END ON FRIDAY FROM WEST TO EAST...AS THE UPPER TROUGH
AXIS MOVES EAST OF THE FORECAST AREA BY 00Z SAT. THE PRECIP WILL BE
IN THE FORM OF SNOW THURSDAY NIGHT AND FRIDAY MORNING BEFORE
ENDING. SATURDAY THROUGH TUESDAY WILL BE DRY AS WESTERLY FLOW
PERSISTS ALOFT...WITH DOWNSLOPE WINDS AT THE SURFACE. SOME
OROGRAPHIC SNOWFALL WILL OCCUR IN THE SOUTH CENTRAL MOUNTAINS. HIGH
TEMPERATURES WILL BE AROUND NORMAL THURSDAY...THEN FROM 4 TO 8
DEGREES BELOW NORMAL FOR FRIDAY THROUGH TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM TUESDAY TO NOON WEDNESDAY FOR WYZ061-
WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....DAUGHERTYHazardous weather outlook, Nov 7, 10:21 AM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MST TUE NOV 7 2006 WYZ061>065-081730- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 1021 AM MST TUE NOV 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BLOW TODAY ACROSS THE LOWER ELEVATIONS...WITH SPEEDS ABOUT 10 MPH HIGHER IN THE MOUNTAINS. FOR TONIGHT...A HIGH WIND WATCH HAS BEEN POSTED. GUSTS COULD REACH 60 MPH IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WATCH CONTINUES INTO MIDDAY WEDNESDAY...WITH SPEEDS EXPECTED TO DECREASE IN THE AFTERNOON. THERE IS A CHANCE OF SNOW ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HIGH WINDS TONIGHT AND WEDNESDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-081730- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 1021 AM MST TUE NOV 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR AT THE LOWER ELEVATIONS...WITH WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE MOUNTAINS. FOR TONIGHT... HIGH WIND WATCH HAS BEEN POSTED. GUSTS COULD REACH 60 MPH IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HIGH WINDS TONIGHT AND WEDNESDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ066-067-069-081730- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 1021 AM MST TUE NOV 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUTSY WINDS TO 45 MPH ARE POSSIBLE ON WEDNESDAY. THERE IS A CHANCE OF SNOW ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 7, 11:28 AM MST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MST TUE NOV 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/07/2006 M65 MPH PLATTE WY AWOS
1015 AM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
11/07/2006 M75 MPH LARAMIE WY TRAINED SPOTTER
&&
SOWKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:30 AM MST | High Wind Watch | CYS | 22 hr | |
| Nov 7, 9:32 AM MST | High Wind Warning | CYS | 4 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.